Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 35, NWS Riverton, WY

July 27, 2001Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 27, 2001, 7:30 PM MDT for Fremont County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2001, 7:30 PM MDT (01:30 UTC)
Expired
Jul 27, 2001, 8:15 PM MDT
In force
45 min
Issued by
NWS Riverton, WY
Area
Whole counties

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2001-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2001-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
4087 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 280131
SVRRIW
WYC013-280215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
730 PM MDT FRI JUL 27 2001

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FREMONT COUNTY IN WEST CENTRAL WYOMING

* UNTIL 815 PM MDT

* AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF ARAPAHOE...OR ABOUT 8
  MILES SOUTHWEST OF RIVERTON...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR ARAPAHOE AROUND 730 PM MDT
  NEAR RIVERTON AROUND 745 PM MDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
 DAMAGING WINDS GREATER THAN 60 MILES AN HOUR.

STRONG AND DAMAGING WINDS ARE LIKELY FROM THIS STORM...BUT THERE WILL
BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM
PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGEN]CY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RIVERTON.



$$
LAT...LON 4298 10866 4284 10851 4304 10811 4322 10830

FREY

WCJIN-WYNW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:46 PM MDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 27, 2:46 PM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
246 PM MDT FRI JUL 27 2001

WEAK THUNDERSTORMS PULSING ACROSS SW THIS AFTERNOON. STORMS MAINLY
TRAINING ALONG DEW POINT BOUNDARY NEAR CO/UT BORDER.  SHORTWAVE JUST
NORTH OF RNO AT 20Z TO MOVE ACROSS N UT INTO SW WY THIS EVENING.
NOCTURNAL TS SHOULD BE CONFINED NEAR VORT CENTER AND AGREE MORE WITH
AVN SOLUTION TAKING VORT ACROSS SOUTHERN WY BORDER THAN FURTHER NORTH
POSITION OF ETA.  WILL KEEP ISOLD TS THROUGH FIRST PERIOD FOR SW
ZONES.  OTHERWISE CLEAR NIGHT WITH GOOD RADIATIONAL COOLING.  MAIN
FOCUS TURNS TO CRITICAL FIRE WX SITUATION DEVELOPING OVER WEEKEND.
110 KNOT JET DIGGING TROUGH OFF B.C. COAST TO ROUND BASE TONIGHT WITH
SHORTWAVE SHEARING ACROSS MONTANA SATURDAY.  DYNAMICS AND MOISTURE
NORTH WITH CWFA IN HOT AND WINDY DRY SLOT.  ASSOCIATED SURFACE FRONT
TO HIT NW CORNER AROUND 00Z SUNDAY AND STRETCHES ACROSS MT/WY BORDER.
SOUTHWARD PROGRESS WILL DEPEND LARGELY ON PUSH FROM CONVECTIVE
OUTFLOWS TO THE NORTH. WINDY SITUATION SETTING UP WITH PRESSURES
FALLING EAST OF DIVIDE IN ADVANCE OF FRONT AND FORECAST SOUNDINGS
SHOWING GRADUAL INCREASE IN WIND WITH HEIGHT UP TO 50 KT AT H5.  LND
AND CPR MAY COME CLOSE TO RECORD HIGHS 96 AND 97 RESPECTIVELY...ALL
OTHER RECORDS SAFE.  ON SUNDAY...INITIAL SHORTAVE CARVES BROAD TROUGH
FROM NW INTO DAKOTAS WITH CWFA UNDER DRY SW FLOW.  THOUGH POST FROPA
SURFACE GRADIENT WEAK WITH RISING PRESSURES TO NORTH...FORECAST
SOUNDINGS CONTINUE TO SHOW GOOD HOOKUP WINDS WITH LITTLE SPEED
SHEAR.  SO CONTINUED WINDY AND HOT EXCEPT FOR NORTH CENTRAL WHERE
SOME RELIEF LIKELY FROM WEAK FROPA.  IN EXTENDED...DRY SW FLOW
PREVAILS WITH MEAN TROUGH POSITION REMAINING OVER NW U.S. AND UPPER
HIGH OVER S PLAINS.  QUASI-STATIONARY FRONT MAY DIP DOWN INTO N
ZONES OCCASIONALLY DEPENDING MAINLY ON CONVECTIVE OUTFLOWS.

.RIW...RED FLAG WARNING THIS EVENING AND SATURDAY FOR ALL
MOUNTAIN ZONES...AND WEST...SOUTH AND CENTRAL LOWER ELEVATIONS.

AEM

In the hours before

Local storm report, Jul 27, 5:09 PM MDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
509 PM MDT FRI JUL 27 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0446 PM    7 E ROCK SPRINGS          WY   64 MPH TSTM WIND GUST
07/27/01   SWEETWATER                     64 MPH WIND GUST AT ROCK
                                          SPRINGS AIRPORT
Special weather statement, Jul 27, 5:54 PM MDT, 1 hour 36 minutes before
WYZ006-007-010-016-017-019-280100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
554 PM MDT FRI JUL 27 2001

AT 554 PM MDT...WEATHER RADAR INDICATED A CLUSTER OF SHOWERS AND
THUNDERSTORMS...STRETCHING FROM NORTH CENTRAL SUBLETTE COUNTY
WESTWARD...TO NORTHERN LINCOLN COUNTY.  THE INDIVIDUAL STORMS ARE
MOVING TO THE NORTHEAST AT 15 MPH.  THESE STORMS WILL CONTINUE TO
MOVE THROUGH NORTHERN LINCOLN AND NORTHERN SUBLETTE COUNTIES THROUGH
THE EVENING.  THE STORMS WILL PRODUCE FREQUENT LIGHTNING...BRIEF
HEAVY RAIN...AND WIND GUSTS TO 40 MPH.

IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORMS IN A STRONG
BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER. DO NOT SEEK
SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS.

FREY

WCJIN-WYNW-WYSW
Special weather statement, Jul 27, 6:05 PM MDT, 1 hour 25 minutes before
WYZ022>025-280100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
605 PM MDT FRI JUL 27 2001

AT 605 PM MDT...WEATHER RADAR INDICATED SHOWERS AND THUNDERSTORMS IN
EASTERN SWEETWATER COUNTY.  THE STORMS WERE FROM JUST WEST OF
BAIROIL...TO WAMSUTTER...TO THE RURAL AREAS OF SOUTHEAST SWEETWATER
COUNTY.  THESE STORMS WERE MOVING EAST AT 15 MPH...AND WILL LIKELY
PRODUCE WIND GUSTS FROM 30 TO 40 MPH.

STRONG AND GUSTY WINDS ARE LIKELY FROM THESE STORMS...BUT THERE WILL
BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORMS
PASS.

FREY

WCJIN-WYSW
Local storm report, Jul 27, 7:12 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
712 PM MDT FRI JUL 27 2001

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0653 PM    1 S LANDER                WY   63 MPH TSTM WIND GUST
07/27/01   FREMONT                        63 MPH WIND GUST AT LANDER
                                          AIRPORT

Nearby

Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.